Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Certain numerical radius contraction operators

Authors: Takayuki Furuta and Ritsuo Nakamoto
Journal: Proc. Amer. Math. Soc. 29 (1971), 521-524
MSC: Primary 47.40
MathSciNet review: 0285924
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper an operator T means a bounded linear operator on a complex Hilbert space H. The numerical radius norm $ w(T)$ of an operator T, is defined by $ w(T) = \sup \vert(Tx,x)\vert$ for every unit vector x in H. An operator T is said to be a numerical radius contraction if $ w(T) \leqq 1$. We shall give some theorems on certain numerical radius contraction operators and related results in consequence of these theorems.

Our central result is that an idempotent numerical radius contraction is a projection. Finally we prove that a periodic numerical radius contraction is the direct sum of zero and a unitary operator, that is to say, normal and partial isometric.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47.40

Retrieve articles in all journals with MSC: 47.40

Additional Information

PII: S 0002-9939(1971)0285924-2
Keywords: Complex Hilbert space, bounded linear operator, numerical radius, numerical radius contraction, spectraloid, normaloid, paranormal operator, hyponormal operator, idempotent operator, periodic operator, partial isometric operator
Article copyright: © Copyright 1971 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia